Hail, Graham
- When
- June 19, 7:35 PM CST
- Where
- Graham County, 3.84 mi NE of (Hlc)hill City Muni
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.420, -99.780
Very heavy rainfall was also reported.
Thunderstorms moved across Graham county during the early evening, producing nickel size hail and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms moved across Graham county during the early evening, producing nickel size hail and heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 19, 5:30 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 530 PM MDT SAT JUN 19 2010 .DISCUSSION... 200 PM MDT SAT JUN 19 2010 TONIGHT-TUESDAY NIGHT...FORECAST CONCERNS REMAIN ON TEMPERATURES AND PRECIPITATION CHANCES AS A LOW PRESSURE SYSTEM WILL REMAIN OVER THE AREA. ITS EXACT POSITION WILL DETERMINE JUST HOW HOT IT WILL GET AND WHERE. DRYLINE/FRONTAL POSITIONS AND POSSIBLE INFLUENCE FROM OVERNIGHT POSSIBILITY OF MCS WILL ALL CONTRIBUTE TO A CHALLENGING FORECAST. AT 19Z A SFC LOW WAS ANALYZED IN SOUTHWEST KANSAS WITH A DRYLINE FROM NEAR KGCK SOUTH THROUGH KAMA. A WARM FRONT EXTENDED FROM NEAR KPUB TO KTRB TO NEAR KHLC WHERE NORTH OF THE BOUNDARY DEWPOINTS IN THE MID 60S TO LOW 70S AND TEMPERATURES APPROACHING 90 ARE GENERATING 4-6K JOULES OF CAPE...VERY UNSTABLE. OVER 100 JOULES OF CIN CURRENTLY RESIDE AS WELL THUS JUST SOME SCATTERED FAIR WEATHER CUMULUS CLOUDS. WARM FRONT EXPECTED TO CONTINUE TO MOVE SLOWLY NORTH WITH 850 THETA-E CONVERGENCE INCREASING ACROSS THE NORTHEAST AND EASTERN PARTS OF THE CIN WILL CONTINUE TO ERODE. A DISTURBANCE PER RUC 700-300 RH IS EXPECTED TO MOVE OFF THE FRONT RANGE AT 00Z TONIGHT THEN INTO SOUTHWEST NEBRASKA BY MIDNIGHT...SIMILAR TO LAST EVENING. THIS DISTURBANCE WITH A LOCALIZED 250 JET MAXIMA OF 80KTS SHOULD BE ENOUGH IGNITE STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL JET WILL KEEP THINGS GOING TO AROUND MIDNIGHT BEFORE ACTIVITY MOVES OUT OF THE AREA. SUNDAY THROUGH TUESDAY NIGHT...AS HAS BEEN MENTIONED THE LAST SEVERAL DAYS LOW PRESSURE WILL LINGER IN THE AREA PRODUCING STRATUS AND POSSIBLY SOME FOG NORTH OF THE FRONTAL BOUNDARY DURING THE OVERNIGHT AND EARLY MORNING HOURS THEN CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS...PRIMARILY EAST OF THE CO/KS BORDER. TOUGH TO GET REAL CONFIDENT IN ANY SCENARIO THE GFS/NAM HAS SO HAVE TRIED TO PLAY BOTH POSSIBILITIES INCLUDING HIGH TEMPERATURES. HIGHEST CONFIDENCE IN HOTTEST TEMPERATURES THROUGH THE PERIOD WILL BE SOUTH OF THE INTERSTATE WHERE 100 DEGREE READINGS ARE EXPECTED WHILE ACROSS THE FAR NORTH LOW TO MID 90S EXPECTED. IF THE GFS VERIFIES THESE READINGS WILL BE ON THE LOW SIDE. WEDNESDAY-SATURDAY...FAIR AGREEMENT ON SFC HIGH SLIDING EAST/SOUTHEAST TOWARD THE CENTRAL PLAINS WEDNESDAY WITH A LEE TROUGH ALONG THE CO/KS BORDER THURSDAY THROUGH SUNDAY. WEDNESDAY WILL BE THE COOLEST DAY OF THE EXTENDED WITH READINGS IN THE UPPER 80S TO AROUND 90 THEN LOW TO MID 90S THEREAFTER. KEPT THE EXTENDED PRETTY MUCH DRY THROUGH THE PERIOD GIVEN THE UNCERTAINTY OF THE PLAYERS NEEDED FOR PRECIPITATION. 07 && .AVIATION... 530 PM MDT SAT JUN 19 2010 FOR THE 00Z TAFS...AVIATION CONCERNS FOR THIS TAF PERIOD CONTINUE TO BE THE POTENTIAL FOR THUNDERSTORMS TO IMPACT KMCK THIS AFTERNOON/EVENING...THEN STRATUS/FOG DEVELOPING OVERNIGHT/SUNDAY MORNING AT BOTH MCK AND GLD TERMINALS. WARM FRONT IS CURRENTLY SOUTHEAST OF GLD ALONG A LINE FROM TRIBUNE KS TO NORTON KS. THIS FRONT IS PROGGED TO CONTINUE LIFTING ACROSS INTERSTATE 70 AND BE NEAR THE NEBRASKA STATE LINE BY 03Z...PROVIDING THE FOCUS FOR THUNDERSTORM DEVELOPMENT. MCK MAY BE IMPACTED BY A STRONG STORM CAPABLE OF PRODUCING LARGE HAIL AND GUSTY SURFACE WINDS. AT THIS POINT TS ACTIVITY ALONG THIS FRONT THAT HAS DEVELOPED IS STAYING TO THE EAST OF NORTON KS...HOWEVER CB FIELD EXTENDING NORTH AND WEST AHEAD OF THIS FRONT ALONG WITH A VERY UNSTABLE AIRMASS BOTH INDICATE POTENTIAL FOR FURTHER DEVELOPMENT. ADDED VCTS TO MCK FOR NOW...WITH AMENDMENT NECESSARY IF IMPACT OVER TERMINAL LOOKS LIKELY. A STORM CANNOT BE COMPLETELY RULED OUT AT KGLD...SO ADDED CB FOR THIS TAF CYCLE...STILL NOT A LOT OF CONFIDENCE IN TS IMPACT OVER GLD TERMINAL. FOG/STRATUS POTENTIAL OVER NIGHT APPEARS MOST LIKELY OVER MCK WITH THE POSSIBILITY OF IFR CEILINGS AT MCK...WITH A BRIEF PERIOD OF MVFR CEILINGS OVER GLD. ANY FOG/STRATUS THAT DEVELOPS SHOULD LIFT AFTER SUNRISE. DR && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 330 PM MDT SAT JUN 19 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 330 PM MDT SAT JUN 19 2010 /430 PM CDT SAT JUN 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY UNSTABLE AIRMASS RESIDES ACROSS THE AREA...PARTICULARLY EAST OF HIGHWAY 385 AND NORTH OF INTERSTATE 70. SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING WITH VERY LARGE HAIL...DAMAGING WINDS...A FEW TORNADOES AND LOCALLY HEAVY RAIN POSSIBLE. THE GREATEST THREAT FOR SEVERE WEATHER REMAINS ALONG AND EAST OF A LINE EXTENDING FROM NEAR TRENTON NEBRASKA TO HILL CITY AND POINTS EAST. AN ISOLATED SEVERE THUNDERSTORM MAY ALSO MOVE INTO YUMA COUNTY COLORADO THIS EVENING WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREAT. THE SEVERE WEATHER THREAT SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS JUST ABOUT EVERY AFTERNOON AND EVENING. SEVERE WEATHER IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING. 07
The Grand Island radar (KUEX), 152 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
1 hail. Local standard time, as filed.
Very heavy rainfall was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230951.